i was wondering,...has anyone else heard of vaginal problems being part of lupus? last summer the when i was put in the hospital for red cell aplasia the first sign of flare was what seemed to be a yeast infection though it was not one and it was awful i was in bed for a full month before i went to the hospital and they took my blood. also during this flare i had horrible skin rashes behind my ears and all over my body.
There is a section in my one book about lupus causing vaginal dryness and yeast infection like problems. The whole section is devoted to comfortable sexualty in spite of lupus so I would think you are not the only one to have this problem.
I'm glad someone brought this up. I have had terrible trouble with chronic, stubborn yeast infections. I also have dryness which of course means you are more likely to have irritation and infection both. I did have a wet prep test done once when I'd taken two BIG diflucans and still was not clearing properly and they said I had vaginitis and described it also as a rash inside your vagina. I hadn't used any new products in my laundry or anything like that. Now that I'm learning what I am about rashes, lupus, and myself and can't help but wonder if this is part of my "recurrent female issues" if you know what I mean. Best to all of you!
Shawnee, I don't have any first hand knoweldge, but I'd consider fielding these questions to your doctor if possible. If not then just rest easy knowing this is a free bump on your post and soemone else will chime in soon!
living5oul: I've never had anything as bad as what you have been through but I've had all kinds of facial rashes the last 6 months. I had this horrible itchy rash on my face called seborrheic dermatitis just around my nose and the "grin" creases by my mouth. As soon as I quit the medications the dermatologist gave me, it flares right back up. He also said I had rosacea. It looked like a Lupus rash to me. I've also have what I think is a yeast infection under my breasts. I haven't mentioned it to the doctor because when I use a topical yeast medication, it clears up then comes back if I don't keep using the cream. It's a constant hassle putting all these ointments and creams on two times a day. When will this ever end?????
Shawnee and Patience: Are you on any immunosuppressants like Imuran or Methotrexate? I'm on Imuran which compromises my immune system and gives yeast the perfect opportunity to invade my body. I also had a crop of warts on my forehead which the dermatologist blamed on Imuran. It's been a battle but I think *fingers crossed* that he has managed to finally freeze off the little ones that keep cropping up. Also, I have to take Prednisone and that lowers your immune system too. According to my doctor, Plaquenil doesn't lower the immune system and works in a completely different way. I happen to be on all three.
I just want all these weird side effects to go away. Dealing with Lupus, fibromyalgia and osteoporosis is bad enough, but now the skin problems set in. Sorry......guess I'm in a whining mood today.
I am not on anything for the Lupus at the moment. Dr. feels that the side effects of the meds would be worse right now than the disease. Turns out mine is mostly scarring discoid kind. Some of the other problems I have had are from being undermedicated for Hashi's and now the sleep apnea problem. I also have osteoarthritis which further agrivates the conncetive tissue disease. As long as otc pain meds work for the most part I will keep to those. I am just happy to know what it all is finally.
The yogurt and acidophilus supplements have kept the yeast infections at bay. The vaginal dryness is constant and I use a messy cream for that. What can one do. I have reg checkups with PCP and Rheumie every 4 to 6 months so if it gets worse I think one of them will catch it quickly and then determine if I need to be medicated further. For now I take synthroid, zantac, and lisinopril for hypertensive heart. I hope it is a long time before I need anything more because that will mean I am getting worse.
well, im on prednisone and immuran and creams right now, but im afraid that once i come off the prednisone all the skin problems/vaginal problems will come back,..and oldbones i think we spoke before about the fun of warts (i have them all down my leg)
ill keep u posted
I am not on any meds for Lupus, just my handy dandy Ibruprophen and some pain meds for various symptoms ie. darvocet, midrin, etc.. I also take birth control and levoxyl for hypothyroidism. I have taken the last two for several years now. My yeast problem wasn't severe like this until I had my second child two years ago and after that it was a constant bombardment. Though I am not on anything that suppresses my immune system sometimes I feel it is naturally suppressed as I'm sure you've all felt that way too, especially during the cold/flu season when you get everything that comes down the pike only for us it takes two weeks longer than everyone else's to go away, then a week later, here comes another bug.
Has anyone ever had their hormones checked or thought of having them checked?? I've been thinking about it lately, but wonder in the back of my mind if it will be one more dead end.
Shawnee: I too took birth control until last year. I stopped them thinking that they were the cause of the lupus symptoms. Although I feel a lot better off of them now and I definitely believe that they made my lupus symptoms worse, I know now that they weren't the reason for my lupus. I bought the "cycle beads" off the internet for birth control and they have worked wonderfully for me for a year and I feel so much better without those horrible hormones. I also take a thyroid medication, which sometimes I think makes me feel worse too, but I guess I have to keep taking that one...
The Plaquenil keeps me symptom free most of the time. Everytime I decide I don't really need it and stop taking it, a couple of weeks later, I start having the really bad arthritis pain and extreme fatigue. I still have very weak pain somedays and minor fatigue along with itching, but not near as bad as if I weren't on the medicine.
what in the world are "cycle beads" if I may ask? I have seriously considered going off birth control also however I am extremely high risk for ovarian cysts. I had surgery when I was 20 for them and have been on bc pills ever since--except during pregnancy (I'll be 26 in April). I would love to try IUD or something "else" but it is more important that ovulation is ceased or else I'll have to have repeated surgeries for multiple ovarian cysts which do not break on their own. Basically, I get a cyst every time I ovulate and then they just collect there and stretch out my ovaries until I'm in a lot of pain. The doc told me my ovarian tissue was "abnormally thick" so stay on bc. But every time I read about the hormone connection and Lupus/autoimmune disease, I always wonder.
Thanks for the info!